Antibiotics-induced liver damage
Antibiotics-induced liver damage: Introduction
Antibiotics-induced liver damage: Damage or injury to the liver caused by taking certain antibiotics. Antibiotics are a relatively uncommon cause of liver damage. Symptoms vary depending on the degree of exposure and hence extent of the liver damage or injury. Mild liver damage may cause few if any symptoms whereas severe damage can ultimately result in liver failure. Symptoms may be acute, subacute or chronic depending on the severity of the exposure. Factors such as age, race, gender, overall health and underlying liver problems may also influence a person's risk of developing liver problems and the severity of the symptoms.
More detailed information about the symptoms,
causes, and treatments of Antibiotics-induced liver damage is available below.
Symptoms of Antibiotics-induced liver damage
See full list of 16
symptoms of Antibiotics-induced liver damage
Treatments for Antibiotics-induced liver damage
- Treatment of drug-induced liver damage is dependant upon the causative agent, the degree of liver dysfunction, and the age and general health of the patient. Treatments include:
- Discontinuation of causative medication
- Monitoring of patient and regular review of liver function - where liver dysfunction is mild to moderate, and liver function is improving
- Abstinence from alcohol and avoidance of medication that may contribute to further liver damage
- Management of acute liver failure from hepatotoxicity
- more treatments...»
Read more about treatments for Antibiotics-induced liver damage
Home Diagnostic Testing
Home medical testing related to Antibiotics-induced liver damage:
Wrongly Diagnosed with Antibiotics-induced liver damage?
Antibiotics-induced liver damage: Related Patient Stories
Antibiotics-induced liver damage: Complications
Review possible medical complications related to Antibiotics-induced liver damage:
Causes of Antibiotics-induced liver damage
Read more about causes of Antibiotics-induced liver damage.
Antibiotics-induced liver damage: Undiagnosed Conditions
Commonly undiagnosed diseases in related medical categories:
Misdiagnosis and Antibiotics-induced liver damage
Chronic digestive conditions often misdiagnosed: When diagnosing chronic symptoms
of the digestive tract, there are a variety of conditions that may be misdiagnosed.
The best known, irritable bowel syndrome, is over...read more »
Intestinal bacteria disorder may be hidden cause: One of the lesser known causes of diarrhea
is an imbalance of bacterial in the gut, sometimes called intestinal imbalance.
The digestive system contains a variety of...read more »
Antibiotics often causes diarrhea: The use of antibiotics are very likely
to cause some level of diarrhea in patients.
The reason is that antibiotics kill off not only "bad" bacteria,
but can also kill the "good" bacteria in...read more »
Food poisoning may actually be an infectious disease: Many people who come down
with "stomach symptoms" like diarrhea assume that it's "something I ate" (i.e. food poisoning).
In fact, it's more likely to be an infectious...read more »
Mesenteric adenitis misdiagnosed as appendicitis in children: Because appendicitis is one of the
more feared conditions for a child with abdominal pain, it can be over-diagnosed
...read more »
Celiac disease often fails to be diagnosed cause of chronic digestive symptoms: One of the most common chronic digestive
conditions is celiac disease, a...read more »
Chronic liver disease often undiagnosed: One study reported that 50% of patients
with a chronic liver disease remain undiagnosed by their primary physician.
The reasons are multifactorial.
Possible conditions...read more »
Chronic digestive diseases hard to diagnose: There is an inherent
difficulty in diagnosing the various types of chronic digestive diseases.
Some of the better known...read more »
Read more about Misdiagnosis and Antibiotics-induced liver damage
Antibiotics-induced liver damage: Research Doctors & Specialists
Research related physicians and medical specialists:
- Digestive Health Specialists (Gastroenterology):
- Liver Health Specialists (Hepatology):
- more specialists...»
Other doctor, physician and specialist research services:
Hospitals & Clinics: Antibiotics-induced liver damage
Research quality ratings and patient safety measures
for medical facilities in specialties related to Antibiotics-induced liver damage:
Hospital & Clinic quality ratings »
Choosing the Best Hospital:
More general information, not necessarily in relation to Antibiotics-induced liver damage,
on hospital performance and surgical care quality:
Antibiotics-induced liver damage: Rare Types
Rare types of diseases and disorders in related medical categories:
Antibiotics-induced liver damage: Animations
More Antibiotics-induced liver damage animations & videos
Antibiotics-induced liver damage: Broader Related Topics
Types of Antibiotics-induced liver damage
User Interactive Forums
Read about other experiences, ask a question about Antibiotics-induced liver damage, or answer someone else's question, on our message boards:
Contents for Antibiotics-induced liver damage: